MAUDE Adverse Event Report: RESPIRONICS, INC. TRILOGY EVO; VENTILATOR, CONTINUOUS, FACILITY USE

RESPIRONICS, INC. TRILOGY EVO; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number JP2110X16B
Medical Device Problem Codes Circuit Failure (1089); Electrical /Electronic Property Problem (1198); Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received a report that a trilogy evo ventilator displayed a "ventilator service required" alarm.The patient reported the alarm occurrence, and review of the device alarm/event logs confirmed that the alarm occurred at approximately 14:30.A sales representative visited the patient's residence and replaced the device with another trilogy evo ventilator.Review of the alarm history confirmed the reported alarm condition.It was further reported that the "ventilator service required" alarm had occurred multiple times per month.Follow-up with the patient's family regarding device usage indicated that the ventilator was frequently placed in standby mode.Additionally, it was reported that the frequency of alarm occurrences had increased following a recent software update; no similar alarms had been observed with the previous software version.The device was returned to the manufacturer for investigation.During an operational check, the reported issue was confirmed.The device error log was downloaded and reviewed.Analysis identified a "ventilator service required" error generated when the device software detected a machine flow sensor drift exceeding 0.2 slpm.As part of the investigation, the machine flow sensor, initially suspected to be the source of the issue, was replaced; however, the alarm condition persisted.Subsequent replacement of the system printed circuit assembly (pca) resolved the issue, and no further occurrences of the alarm were observed.Based on the investigation, it is believed the device detected a drift due to a malfunction of the system pca, resulting in the alarm sounding.Following repair, the device successfully passed final functional testing, including battery verification, valve verification, run-in testing, and cleaning procedures.The device was confirmed to be operating properly.
 
Additional Manufacturer Narrative
The reported failure of ventilator service required alarm when the device software detected a machine flow sensor drift exceeding 0.2 slpm is accommodated in the product risk management file as being linked to hazard with description patient exposure to function / deterioration of function.Complaints for this failure are reviewed via the post market complaint trending and escalation processes to assess for the observed probability levels and compare them with the predicted levels in the risk file for the hazards linked to the failure.As of the date of submission for this report, there is no indication that complaints for the failure in question has led to unacceptable increase in probability levels for the hazardous situations in scope, and therefore no further action will be pursued.Qa continues to monitor complaints for this issue per the cadence in the complaint trending procedures.Dhr review was performed for the complaint device serial number, (b)(6) review confirms that the device met the final acceptance criteria and was released for final distribution.
 
Additional Manufacturer Narrative
The manufacturer previously received a report that a trilogy evo ventilator displayed a "ventilator service required" alarm.The patient reported the alarm occurrence, and review of the device alarm/event logs confirmed that the alarm occurred at approximately 14:30.A sales representative visited the patient's residence and replaced the device with another trilogy evo ventilator.Review of the alarm history confirmed the reported alarm condition.It was further reported that the "ventilator service required" alarm had occurred multiple times per month.Follow-up with the patient's family regarding device usage indicated that the ventilator was frequently placed in standby mode.Additionally, it was reported that the frequency of alarm occurrences had increased following a recent software update; no similar alarms had been observed with the previous software version.The device was returned to the manufacturer for investigation.During an operational check, the reported issue was confirmed.The device error log was downloaded and reviewed.Analysis identified a "ventilator service required" error generated when the device software detected a machine flow sensor drift exceeding 0.2 slpm.As part of the investigation, the machine flow sensor, initially suspected to be the source of the issue, was replaced; however, the alarm condition persisted.Subsequent replacement of the system printed circuit assembly (pca) resolved the issue, and no further occurrences of the alarm were observed.Based on the investigation, it is believed the device detected a drift due to a malfunction of the system pca, resulting in the alarm sounding.The manufacturer received additional information that the system printed circuit assembly (pca) was returned to the manufacturer's product investigation lab (pil) for evaluation.The pil was able to confirm a failure of the system pca.The pil installed the trilogy evo system pca on the trilogy evo stb and when the stb was powered on, a ventilator service required alarm occurred, e-385 (device software has detected a drift greater than 0.2 slpm in the machine flow sensor) had reoccurred.Pil performed a sensor drift reset via raspsim commands on the system pca.The stb now powered on without issue.The ventilator service required alarm did not reoccur.The pil then ran therapy for approximately 1 hour and the system pca operated without issue, e-385 did not reoccur.The pil then tested the system pca on the pil trilogy evo multifunctional test station for flow verification and the device passed all testing.The pil concluded that the trilogy evo system pca operated as designed once the sensor drift reset was performed.The manufacturer has updated section h in this report.The reported failure of ventilator service required alarm when the device software detected a machine flow sensor drift exceeding 0.2 slpm is accommodated in the product risk management file as being linked to hazard with description patient exposure to function / deterioration of function.Complaints for this failure are reviewed via the post market complaint trending and escalation processes to assess for the observed probability levels and compare them with the predicted levels in the risk file for the hazards linked to the failure.As of the date of submission for this report, there is no indication that complaints for the failure in question has led to unacceptable increase in probability levels for the hazardous situations in scope, and therefore no further action will be pursued.Qa continues to monitor complaints for this issue per the cadence in the complaint trending procedures.Dhr review was performed for the complaint device serial number, (b)(6) review confirms that the device met the final acceptance criteria and was released for final distribution.

Brand Name
TRILOGY EVO
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key25621605
Report Number2518422-2026-026055
Device Sequence Number10438729
Product Code CBK
UDI-Device Identifier00606959051973
UDI-Public(01)00606959051973
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181166
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberJP2110X16B
Device Catalogue NumberJP2110X16B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2026
Initial Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown